Hail, Clermont
- When
- May 13, 12:52 PM EST to 1:03 PM EST
- Where
- Clermont County, Bethel to Felicity
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.970, -84.080
Thunderstorms developed during the early afternoon hours of May 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Thunderstorms developed during the early afternoon hours of May 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 13, 12:21 PM EST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 121 PM EDT THU MAY 13 2010 .SYNOPSIS... A WARM FRONT WILL LIFT QUICKLY INTO NORTHERN OHIO THIS AFTERNOON... AS A SURFACE LOW TRACKS FROM IOWA TO CENTRAL WISCONSIN BY THIS EVENING. THE LOW WILL OCCLUDE AS IT TRACKS INTO LOWER ONTARIO OVERNIGHT...SENDING A COLD FRONT INTO THE OHIO VALLEY BY EARLY FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NEAR TERM FORECAST WILL FOCUS ON CONVECTION INITIATION... MODE...COVERAGE AND SEVERE POTENTIAL. A WARM FRONT WAS LOCATED FROM CENTRAL INDIANA SOUTHWEST INTO SWRN OHIO AND NE KENTUCKY LATE THIS MORNING. WITH CONTINUED DAY TIME HEATING...THIS FRONT IS FORECAST TO QUICKLY LIFT NE INTO FAR NRN OHIO BY MID TO LATE AFTERNOON. THIS WILL PLACE THE FORECAST AREA IN A MOIST AND UNSTABLE AIRMASS. THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT WILL RELY ON ANY SUBTLE LOW LEVEL BOUNDARY OR AN EMBEDDED UPPER LEVEL DISTURBANCE IN THE SW FLOW ALOFT. ONCE SUCH BOUNDARY...AN OUTFLOW BOUNDARY...WAS PUSHING INTO WESTERN INDIANA LATE THIS MORNING. THIS BOUNDARY MAY BE THE IMPETUS FOR THUNDERSTORM DEVELOPMENT THIS AFTN. ALSO...MODELS INDICATE THAT PERHAPS AN UPPER LEVEL DISTURBANCE MOVING ACRS NRN/CNTRL INDIANA LATE THIS AFTERNOON INTO NW OHIO BY THIS EVENING MAY ACT AS A TRIGGER MECHANISM. ANY THUNDERSTORMS THAT DEVELOP OVER INDIANA WILL LIKELY GROW UPSCALE AS THEY MOVE INTO MLCAPE VALUES OF 1500-2000 J/KG ACRS OUR REGION. ALSO...WITH SUFFICIENT AND STRONG DEEP LAYER SHEAR AND TURNING WINDS WITH HEIGHT...THESE THUNDERSTORMS WILL LIKELY BE SUPERCELLS OR FORM INTO EMBEDDED BOWING SEGMENTS. SEVERE THREAT WILL ENCOMPASS THE WHOLE SPECTRUM WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES POSSIBLE. THE BIG QUESTION WILL BE HOW FAR E/SE WILL THESE THUNDERSTORMS PENETRATE LATE THIS AFTN AND EVENING. 12Z KILN SOUNDING WAS SHOWING A MID LVL CAP IN PLACE...AND THIS MAY CONTINUE ACRS THE SRN AND SERN FCST AREA LATE THIS AFTN AND EARLY EVENING UNTIL AIRMASS MODIFICATION ALOFT WEAKENS THE MID LVL CAP. SO...THE BEST CHANCE FOR THUNDERSTORM DEVELOP ATTM APPEARS POISED FOR THE DAYTON AREA...WAPAKONETA AREA AND PARTS OF CENTRAL OHIO AS THUNDERSTORMS DEVELOP AND QUICKLY MOVE FROM WSW TO ENE ACRS THIS REGION. FOR THE REMAINDER OF THE AREA...SCATTERED STORMS MAY PENETRATE INTO THE CINCINNATI TRI- STATE REGION...MAINLY THIS EVENING AS MID LVL CAP TRIES TO WEAKEN. WE WILL BE ISSUING A SPECIAL 18Z SOUNDING THIS AFTN AT KILN TO GET A BETTER LOOK AT THE POTENTIAL MID LEVEL CAP. UPDATES TO THE ZONES/GRIDS WILL LIKELY INVOLVE INCREASING POPS NW AND LOWERING POPS SE. HIGH TEMPERATURES IN THE LOWER TO MID 80S STILL LOOKS ON TRACK. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... FORECAST AFTER SUNSET TONIGHT DEPENDS ON THE EVOLUTION OF ANY CONVECTION THAT DEVELOPS THIS AFTERNOON AND EVENING. IF WIDESPREAD CONVECTION DOES NOT DEVELOP DURING THE AFTERNOON...THEN ENOUGH ELEVATED INSTBY WILL EXIST FOR A SLIGHT THREAT FOR DAMAGING WINDS OVERNIGHT AS THE COLD FRONT SWINGS THROUGH. FRONT IS FORECAST TO BE NEAR THE I-71 CORRIDOR BY 12Z FRIDAY...PUSHING SOUTHEAST OF THE CWA BY LATE AFTERNOON. SHOULD BE ENOUGH INSTBY DEVELOPING AHEAD OF THE FRONT FOR CONVECTION TO FIRE ACROSS THE SOUTHEAST CWA BY LATE MORNING AND EARLY AFTERNOON. 850 AND 500-HPA JETS WILL BE PUSHING EAST OF THE REGION BY THIS TIME...SO SEVERE THREAT WILL BE MINIMAL. WEAK HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT BY 12Z SAT...WITH DRY CONDITIONS THROUGH SAT NIGHT. GENERALLY STUCK CLOSE TO A MET/BCSREF BLEND FOR TEMPS THRU THE PERIOD. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... COLD FRONT WILL BE DROPPING SOUTHEAST ACROSS THE AREA EARLY ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY IN SOME LOCATIONS BEFORE DRIER AIR FILTERS IN BY FRIDAY NIGHT. LATEST RUN OF ECMWF SUPPORTS NAM AND GFS FOR THIS SCENARIO. WITH INSTABILITY MINIMAL...CHANCE FOR SEVERE THUNDERSTORMS IS LOW. HIGH PRESSURE CENTERED OVER THE GREAT LAKES WILL PROVIDE DRY WEATHER ON SATURDAY. EXPECT DRY WEATHER TO CONTINUE ON SUNDAY THOUGH THIS IS LESS CERTAIN WITH MODELS SHOWING A BOUNDARY LIFTING NORTHEAST TOWARD THE AREA. A SURGE OF MOISTURE AND LIFT AHEAD OF LOW PRESSURE WILL BRING THE LIKELIHOOD FOR THUNDERSTORMS ON MONDAY. THERE WILL BE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ON TUESDAY ASSOCIATED WITH A COLD FRONT AND UPPER TROUGH. LOOK FOR HIGH PRESSURE AND DRY AIR NEXT WEDNESDAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL WITH HIGHS IN THE UPPER 60S TO MIDDLE 70S AND LOWS AROUND 50. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... FOCUS FOR THE FIRST 6 HOURS OF THE TAF PERIOD WILL BE ON THUNDERSTORM INITIATION...COVERAGE AND DURATION. A WARM FRONT WAS LIFTING NORTH TOWARD NRN OHIO THIS AFTERNOON. MEANWHILE A COLD FRONT WAS LOCATED FROM EASTERN IOWA SOUTHWEST INTO EASTERN OKLAHOMA. THE MAIN CONCERN FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EARLY EVENING WILL DEPEND ON ANY UPPER LEVEL DISTURBANCE RIPPLING ACROSS THE REGION IN SW FLOW ALOFT AND POSSIBLE THUNDERSTORM DEVELOPMENT ALONG AN OUTFLOW BOUNDARY WHICH STRETCHES FROM NORTH CENTRAL INDIANA SOUTHWEST ALONG THE EAST CENTRAL ILLINOIS/WEST CENTRAL INDIANA BORDER. THE AIRMASS IS BECOMING INCREASINGLY UNSTABLE AND ALREADY SHOWERS AND THUNDERSTORMS WERE POPPING UP JUST WEST OF KCVG AND JUST WEST AND SOUTHWEST OF KIND. EXACT TIMING OF THUNDERSTORMS AND POTENTIAL WIND GUSTS AND/OR HAIL AT ANY ONE TAF SITE WILL HAVE TO BE MONITORED OVER THE NEXT 6 HOURS AND AMENDED ACCORDINGLY. FOR NOW...WILL BROAD BRUSH ALL TAF SITES WITH A TEMPO GROUP MVFR TSRA FROM EITHER FROM 18Z TO 22Z OR 20Z TO 24Z. FOR TONIGHT...AFOREMENTIONED COLD FRONT WILL SLOWLY SAG SOUTHEAST...PASSING ACROSS THE TAF SITES BETWEEN 08Z AND 12Z. MODELS SEEM TO BE BACKING OFF ON THE LOW LEVEL FORCING ASSOCIATED WITH THE FRONT ITSELF...SO CHANCES OF PRECIPITATION/THUNDERSTORMS MAY REMAIN IN THE CHANCE CATEGORY UNTIL THE FRONT PASSES BY. HAVE OPTED TO PLACE A CB DESCRIPTOR AND VCSH IN THE TAFS...ALLOWING LATER SHIFTS TO ANALYZE CURRENT TRENDS AND FORECAST MODELS. ONCE THE FRONT PASSES BY...THE THREAT OF CONVECTION SHOULD END. CONVECTION WILL LIKELY REDEVELOP DURING THE LATE MORNING AHEAD OF THE DEPARTING COLD FRONT...BUT AGAIN...THIS SHOULD NOT AFFECT THE TAF SITES. .OUTLOOK...THUNDERSTORMS POSSIBLE MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HAWBLITZEL/HICKMAN NEAR TERM...HAWBLITZEL/HICKMAN SHORT TERM...HAWBLITZEL LONG TERM...CONIGLIO AVIATION...HICKMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 149 PM EDT THU MAY 13 2010 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-141800- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 149 PM EDT THU MAY 13 2010 ...TORNADO WATCH 167 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 136 PM EDT THU MAY 13 2010 KYZ092>097-099-OHZ078-079-131830- GRANT KY-CAMPBELL KY-KENTON KY-PENDLETON KY-BRACKEN KY-MASON KY- OWEN KY-CLERMONT OH-BROWN OH- 136 PM EDT THU MAY 13 2010 ...A STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN BROWN...SOUTHERN CLERMONT...EASTERN OWEN...NORTHWESTERN MASON...BRACKEN...PENDLETON... SOUTHERN KENTON...CAMPBELL AND GRANT COUNTIES THROUGH 230 PM EDT... AT 130 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR OWENTON... MOVING NORTHEAST AT 40 MPH. ALSO...A SECOND STRONG THUNDERSTORM WAS LOCATED NEAR BUTLER IN NORTHERN PENDLETON COUNTY MOVING NORTHEAST AT 40 MPH. WIND GUSTS TO 40 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DRY RIDGE... WILLIAMSTOWN...FALMOUTH...BUTLER...BROOKSVILLE...AUGUSTA... WILLIAMSBURG...RIPLEY...GEORGETOWN...FELICITY AND BETHEL. ALSO...NEEDMORE...NEW COLUMBUS...HOLBROOK...TWIN BRIDGES...KEEFER... LAWRENCEVILLE...CORINTH AND STEWARTSVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
The Cincinnati radar (KILN), 55 km away, was scanning. The volume nearest the first event began at 17:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225911.